I had my first injection on Monday and I feel so lost and don`t feel my questions get answer when I ask the nurses or doctor...all seems so vague....I was told I have Branch retinal vein occlusion.....It happened in February and it was just like foggy pieces in my eye blocking my vision.... if that makes any sense....my optician took a picture and showed me that a bleed had happened in the back of my eye.. I could see normal apart from the foggy bit blocking my central vision in my right eye...since the injection the foggy bits are still there but now everything is more blurry and through that eye things are wavy like in a hall of mirrors and looking at people on tv through this eye people look stretched with tiny heads big foreheads and big ears ... I`m having trouble to focus because of the difference ..left eye is normal and right eye seems much worse than before after the injection....I have called the hospital to ask if this is normal after the injection ...the nurse went to ask the doctor i was just told to leave it another day and call again tomorrow if no improvement...has anyone else had experience of this...The doctor told me before I had it 3 injections and I would be able to see normally again ...the optician told me it would improve but not get any worse ...at the moment it seems so much worse will it improve as the days pass....no one seems to be able to tell if i what i`m experiencing is normal after an injection...I would be grateful of any advice ..thank you so much.
First eyelea injection: I had my first... - Macular Society
Sending you a hug x I too have brvo.
It's usual for vision to be blurry after the inj. Mine didn't last longer than a day or two though so follow your clinic's advice and get back in touch like they said.
If the difference between the two eyes makes you feel bad try wearing an eye patch but be careful re cleanliness, it's important to avoid infection. Hopefully your clinic explained all that to you?
You will have what's called a loading dose - 3 inj each spaced a month apart then a review a month after that.
There are no guarantees but there's every chance it will be successful for you. They caught you early so likely no permanent damage ( I have a bit but it doesn't stop me reading and driving).
Once your blurriness is gone check your eye weekly with the amsler grid - you can download one if your clinic didn't give you one ( tip- Mark it in pencil so you can see any changes).
Check out the macular society website. They have lots of info and support.
This forum is great too, we all support each other and we understand what you're going through. Vision problems are known to be akin to bereavement emotionally so be kind to yourself.
Best of luck going forward x
The above reply seems appropriate to your circumstances. I have had many injections (mostly Lucentis) but on one occasion blurred vision (lasting a couple of says) resulted from the needle hitting a blood vessel.
Distressing at the time, but no lasting difficulties.
Thank you for replying to me....My vision is still the same today....feels worse than before the injection...I hope it will settle down..they told me nothing about the amsler grid and they explained nothing to me..I was just given a sheet of paper telling me not to rub my eye etc and use the drops for 3 days..the advice on this sheet is very vague ...it worries me to see stretched heads and maybe i`m over reacting but it wasn`t like this before....guess I just have to wait...it`s hard to try to focus to type and read ....I will try check out the macular society website ....thank you for the great advice it`s so much appreciated...sending hugs x
Excellent advice from Eyesright- I think it was a couple of weeks after my first Eyelea injection that I noticed some improvement - do contact hospital if you are worried
Hi. I have a different eye issue, wet AMD. Wet AMD is a tangled overgrowth of blood vessels behind the retina, and they leak and bleed -causing the vision changes. But I fully understand your descriptions! With my AMD, first symptoms in December 2017 were that straight lines had arches or waves in them. I actually thought the cabinet maker installing my kitchen cabinets had made some serious errors!! LOL!! Good thing he is a friend and we could share the joke! I also had a dark cloud that blocked vision in the upper right. After 2 injections, I can see THROUGH where the cloud used to be. Eye Doc says that means the active bleeding is stopped. BUT the vision through that area is WAVY, like looking through waves of viscid gelatinous liquid, or through an aquarium. And I see the distorted misshapen stretched "zombie heads" of my friends and TV characters! If they ONLY knew how bizarre they look. I asked the eye Doc, he said that is due to thickened or puckered areas where the bleed happened. He said that vision issue may or may not improve, but should not get worse unless it bleeds again- to monitor it and report if it worsens. A good description is here: asrs.org/patients/retinal-d...
So - guess we just have to roll with the punches and see what comes next - we may have to live with our friends having "zombie heads" - should we tell them!??
Best Wishes for improvement!
Thank you so much ...really helps to know someone understands what i`m seeing ...sorry I took so long to reply...after the injection the pain did not subside until Saturday and at first the wavy lines made me feel dizzy and sick...It really worried me because before the injection I just had a blind spot in my central vision and afterwards the blind spot and now the added wavy lines too ...so I got really down not knowing what what was happening to me....no one has explained anything at the hospital and I feel like they gave the injection and then abandoned me ....I stopped calling them ...all they say is if it does not settle down call us back in a few days....All I wanted to know why since the injection I can see wavy lines but guess I just have to start accepting that`s how it is....I like the term "Zombie heads" it sums it up so well
I hope your sight improves ...hugs
About "them" not explaining anything - I have had to ask and ask again. To them it is routine. The clinic I attend is like an assembly line of folks having eye injections. Like with my first injection I saw way lines of the oily medicine as it went in, and that lingered. I had black floating circles - AFTER I asked, it was explained that I was seeing the medicine, that that would go away and the black blobs were air bubbles and they would go away in 24-72 hours. It is OUR eyesight - it is OK to ask questions - we need to ask until we get the answers we need. So take advantage of the Macular Society and call. Such a great resource.
i, too , am in the USA and just came across your post from 4 months ago. Please read, if you can find it, my recent posts on my situation with the debris left over from a massive eye infection and then cataract (I have an appt today with the cataract specialist). Still no sight at all (shadows and light only) and can't get any definitive answers from my eye clinic docs as to my prognosis for recovery. How are YOU doing now? THANKS
Please contact us on the Macular Society helpline for discussion.
The Macular Society helpline is open 9am – 5pm Monday to Friday on 0300 3030 111.
Alternately, you can contact us via:
Such a great resource! I'm in the USA, so don't have this opportunity. I encourage folks there to use this! [I know, sound like a nurse, 'cause I am ]
We do have overseas membership:
In addition, we do have Skype groups, in case these may be of any interest:
Plus, there is e.g. patient information on our website:
Not what you're looking for?
You may also like...
Cloudy vision and deterioration following eyelea injection
Has anyone experienced worse vision...
me pain, is this normal. My eye really seems very sensitive to any touching. I normally have a high...
first injection and grew worse. Regarding the second injection, a blood spot at the injection site...
Pain in eye, 7 days after eyelea injection.
Wonder if this is normal.
I woke up this morning with...
I have Eyelea injections in one eye and have never had any allergic reaction whatsoever. As I...